Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 9, 2017, 5:21 PM CDT for Leon County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 9, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
734 WWUS84 KFWD 092221 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 521 PM CDT SUN JUL 9 2017 TXZ162-092245- Leon TX- 521 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEON COUNTY UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Centerville, or 22 miles northwest of Madisonville, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marquez and Leona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3106 9622 3123 9628 3131 9606 3116 9597 TIME...MOT...LOC 2221Z 247DEG 7KT 3118 9618 $$ 58
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:35 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 9, 3:35 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Sun Jul 9 2017 .DISCUSSION... Scattered showers and thunderstorms are again ongoing across a good chunk of North and Central Texas. Most of the activity is now centered south of the Metroplex from near Killeen to Waco to Palestine where a remnant outflow boundary is helping to focus some development. This area has also warmed into the mid/upper 90s thanks to little cloud cover from morning convection. Thunderstorms are expected to continue through the remainder of the afternoon into the early evening hours before diminishing in coverage and intensity. Slow moving pulse severe storms are possible with primarily a damaging wind threat along with nearly continuous cloud to ground lightning. Highest PoPs through early evening will be focused in the area south of I-20. On Monday, a broad weakness will persist in the mid level height fields as a weak trough moves in from the east. Ample moisture will remain in place to kick off another round of scattered afternoon showers and thunderstorms, however strengthening southwesterly flow at 850mb will spread into our western counties by afternoon. This suggests that the majority of the activity Monday afternoon may be confined to areas east of I-35 as increasing convective inhibition spreads into our western counties. We'll maintain 20-30% PoPs across the eastern half of the region. As we get into Tuesday and Wednesday, coverage of afternoon showers and storms will likely be on the decrease as the main ridge axis begins to shift eastward into the Southern Plains. There will still be a weakness in the heights across parts of our area as a westerly moving trough nudges under the ridge. However, right now it appears that most of the isolated convection will be associated with sea breeze activity and better moisture across our far eastern counties. The only exception would again be if vigorous convection on Monday reinvigorates the weak upper trough allowing the ridge to remain farther off to the west. These scenarios are generally not well forecast by the models and we probably wouldn't have a good idea about that potential until sometime late tomorrow. In the meantime, we'll keep PoPs at 20% for Tuesday and Wednesday afternoons across our southeastern counties. The middle to latter part of the week looks like it will remain dry although the center of the ridge axis never makes it into the central and southern Plains. This means that we'll still be on the eastern periphery, although northerly flow will generally be weaker. We'll keep the forecast dry for Thursday and Friday and then bring low rain chances back into the forecast for the weekend. There is some indication that we'll get back into a more active northerly flow scenario on Sunday into Monday. Dunn && .AVIATION... /Issued 103 PM CDT Sun Jul 9 2017/ Thunderstorm complex continues to slowly move south with a general weakening trend. While some light to occasionally moderate rainfall continues from KLUD to KTKI, the outflow has already raced well ahead of the complex, and is currently located from KMWL to KLNC to KGVT. This will be the boundary which will be a major player in who does, or does not, see additional thunderstorm development this afternoon. As temperatures continue to heat up, thunderstorms will bubble up along and just south of this boundary, with the greatest potential for thunderstorms just south of the Metroplex terminals. Scattered thunderstorms are still possible through 4 PM in the metroplex, with only VCTS mentioned along with the VFR ceilings. Cornerposts into the airports will continue to be affected this afternoon, as the northern portions of the airspace are affected now, and the southern cornerposts likely to be affected this afternoon. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 95 77 96 77 / 20 20 10 10 10 Waco 75 95 75 96 76 / 30 30 10 20 10 Paris 72 91 73 92 73 / 20 20 5 10 5 Denton 74 94 75 95 76 / 10 20 10 10 5 McKinney 74 92 75 94 76 / 10 20 10 10 10 Dallas 77 95 78 95 78 / 20 20 10 10 10 Terrell 74 92 75 94 75 / 20 20 10 10 10 Corsicana 74 93 75 94 75 / 30 30 10 20 10 Temple 74 97 74 96 74 / 30 30 10 20 10 Mineral Wells 73 95 73 96 74 / 20 20 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 9, 3:32 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Sun Jul 9 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will be possible through the evening hours, especially south of Interstate 20. Some storms could produce damaging wind gusts. The main hazards will be heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for isolated to scattered thunderstorms Monday through Wednesday, generally along and east of Interstate 35/35W. Similar to the last few days, locally heavy rainfall, gusty winds, and frequent lightning are the main threats. Some hail may also occur with stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Fox
In the hours before
Special weather statement, Jul 9, 4:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
449 PM CDT SUN JUL 9 2017
TXZ122-092215-
Van Zandt TX-
449 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT COUNTY
UNTIL 515 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Canton, moving northeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3239 9594 3247 9608 3258 9608 3266 9604
3262 9583
TIME...MOT...LOC 2149Z 202DEG 5KT 3252 9599
58Special weather statement, Jul 9, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
451 PM CDT SUN JUL 9 2017
TXZ147-092215-
Freestone TX-
451 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREESTONE COUNTY
UNTIL 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Teague. This storm was nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Teague and Kirvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 9623 3150 9630 3168 9642 3177 9634
3164 9607
TIME...MOT...LOC 2151Z 312DEG 2KT 3169 9635
58Special weather statement, Jul 9, 4:55 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Fort Worth TX 455 PM CDT SUN JUL 9 2017 TXZ131-132-092230- Hood TX-Somervell TX- 455 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SOMERVELL AND SOUTHEASTERN HOOD COUNTIES UNTIL 530 PM CDT... At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near Dinosaur Valley State Park, or 7 miles south of Granbury. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pecan Plantation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3237 9785 3242 9773 3229 9764 3226 9778 TIME...MOT...LOC 2155Z 312DEG 2KT 3233 9777 58
Special weather statement, Jul 9, 5:17 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
517 PM CDT SUN JUL 9 2017
TXZ117-092245-
Parker TX-
517 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER COUNTY UNTIL
545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Annetta, or 12 miles northeast of Granbury, moving
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern Parker
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3265 9755 3255 9755 3255 9765 3256 9770
3261 9770
TIME...MOT...LOC 2217Z 267DEG 10KT 3257 9765
58Local storm report, Jul 9, 5:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CORBET 32.02N 96.53W
07/09/2017 NAVARRO TX PUBLIC
MULTIPLE TREES DOWN IN THE CORBET AREA.Special weather statement, Jul 9, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 521 PM CDT SUN JUL 9 2017 TXZ162-092245- Leon TX- 521 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEON COUNTY UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Centerville, or 22 miles northwest of Madisonville, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marquez and Leona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3106 9622 3123 9628 3131 9606 3116 9597 TIME...MOT...LOC 2221Z 247DEG 7KT 3118 9618 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:25 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Jul 9, 2:01 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Jul 9, 2:07 PM CDT | Special Weather Statement | FWD | Ellis | 23 min |
| Jul 9, 2:24 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
| Jul 9, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 45 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Jul 9, 3:02 PM CDT | Areal Flood Advisory | FWD | Anderson | 118 min |
| Jul 9, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
| Jul 9, 4:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 39 min |
| Jul 9, 4:29 PM CDT | Special Weather Statement | FWD | Hood | 31 min |
| Jul 9, 4:44 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 9, 4:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jul 9, 4:51 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Jul 9, 4:55 PM CDT | Special Weather Statement | FWD | Hood | 35 min |
| Jul 9, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 36 min |
| Jul 9, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 9, 5:29 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 9, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 28 min |
| Jul 9, 5:50 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jul 9, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Jul 9, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jul 9, 6:24 PM CDT | Special Weather Statement | FWD | Hunt | 36 min |
| Jul 9, 6:29 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Jul 9, 6:37 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | FWD | Collin | 46 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.